# SDR CA110920012

- Difficulty date: September 20, 2011
- Submitted: January 23, 2013
- Operation: Air carrier
- Make and model: Beech 200BEECH
- Aircraft time: 22,218 hours
- Engine: Pwa PT6A41
- Propeller: Hartzl HCB3TN3
- System (JASC): 2421 · AC Generator-Alternator
- Part: Alternator
- Condition: Inoperative
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

(CAN) IN CRUISE THE CREW ENCOUNTERED BOTH GENERATORS FAIL LIGHTS COME ON. THE CREW TURNED AROUND AND RETURNED TO THE DEPARTURE AIRPORT.  ON ENTERING VISUAL CONDITIONS THE GEAR WAS SELECTED DOWN BUT THERE WAS NOT SUFFICENT BATTERY POWER TO EXTEND THE GEAR.  THE EMERGENCY GEAR EXTENSION WAS USED WITH THE GEAR EXTENDING AND LOOKING DOWN AND LOCKED IN THE MIRROR. THE CREW CARRIED OUT THE LANDING AND RETURNED TO BASE WITHOUT FURTHER PROBLEMS.  THE ACFT WAS PUT ON JACKS FOR SAFETY AND THE DOUBLE GENERATOR FAILURE DEFECT WAS INVESTIGATED.  ON TURNING ON THE BATTERY MASTER WITH A FRESH BATTERY BOTH ENGINE STARTED TO TURN THE PROPELLERS.  THE START SWITCHES WERE FOUND IN THE ON POSITION.  THE CREW WAS QUESTIONED TO FIND OUT THAT AT THE TIME THE GENERATORS FAILED, WAS RIGHT WHEN THEY HAD SELECTED THE ICE VANES DOWN. INSTEAD OF SELECTING THE ICE VANES DOWN THEY MUST HAVE SELECTED THE START SWITCHES TO ON. (THIS TURNS THE GENERATORS OFF). THE LANDING GEAR WAS SERVICED FOR THE EMERGENCY EXTENSION AND THE ACFT WAS GROUND RUN WITH BOTH GENERATORS FUNCTIONING CORRECTLY.  THE ACFT WAS RETURNED TO SERVICE.
